×

Tunnel number one knots satisfy the Poenaru conjecture. (English) Zbl 0592.57004

Let K be a PL knot with tunnel number one. The author in a clear and concise manner demonstrates that K satisfies the Poenaru conjecture. Also, the author shows that K cannot be written as the join of two prime tangles (i.e., K is doubly prime). In addition, the arguments provide a geometric proof of Norwood’s theorem that tunnel number one knots are prime [see F. H. Norwood, Proc. Am. Math. Soc. 86, 143-147 (1982; Zbl 0506.57004)].
Reviewer: B.Clark

MSC:

57M25 Knots and links in the \(3\)-sphere (MSC2010)

Citations:

Zbl 0506.57004
PDFBibTeX XMLCite
Full Text: DOI

References:

[2] Clarke, B., The Heegaard genus of manifolds obtained by surgery on links and knots, Intern. Jour. Math. Math. Sci., 3, 583-589 (1980) · Zbl 0447.57008
[3] Kirby, R. C.; Lickorish, W. B.R., Prime knots and concordance, Math. Proc. Camb. Phil. Soc., 86, 437-441 (1979) · Zbl 0426.57001
[4] Lambert, H., Longitude surgery on genus one knots, PAMS, 63, 359-362 (1977) · Zbl 0362.55003
[5] Milnor, J., Infinite cyclic coverings, (Topology of Manifolds (1967), Prindle Weber and Schmidt) · Zbl 0179.52302
[6] Norwood, F. H., Every two generator knot is prime, Proc. Amer. Math. Soc., 86, 143-147 (1982) · Zbl 0506.57004
[8] Scharlemann, M., The Schoenflies conjecture is true for genus two imbeddings, Topology, 23, 211-217 (1984) · Zbl 0543.57011
[9] Tsukui, Y., on a prime surface of genus 2 and homeomorphic splitting of 3-sphere, Yok. Math. Jour., 23, 63-75 (1975) · Zbl 0338.57002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.